MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P25P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 01/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 25 ml in/out; ø 9 mm; sn 2330573 was in use on the patient from (b)(6) 2024 to date.The event occurred on (b)(6) 2025, which is (45 days) after the pump was placed on the patient.As of (b)(6) 2025, the site continues to monitor the pump, and does intend to change the pump unless the patient begins to experience hematuria.We have reviewed the production records of the excor blood pump sn (b)(6) and the pump was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) on 2025-01-27 to report that the patient being supported with an excor pediatric vad system had elevated ldh levels.The patient's ldh value showed from 688 u/l to 1523 u/l and plasma free hemoglobin increased from 3.0 mg/dl to 9.9 mg/dl on (b)(6) 2025.Both values are 2.5 times higher than upper limits of normal.The site further reported an increase in total bilirubin to 6.4 mg/dl from baseline of 1.7 mg/dl.The site also stated that the increase in the abnormal lab values was considered to be multifactorial.According to the site, the excor blood pump pu valves; 25 ml in/out; ø 9 mm; sn (b)(6) functioned as intended with complete filling and ejection.There were no deposits, or any abnormal sounds noted in the excor blood pump.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21462296
Report Number3004582654-2025-00011
Device Sequence Number8189334
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public(01)04260090040119(17)260930
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberP25P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 YR
Patient SexFemale
Patient Weight14 KG